With tears in my eyes

tearsGIST tumors can not be treated with radiation or chemotherapy. But fortunately since several years exists a drug that can inhibit the growth of GIST tumors. This drug (Gleevec) however does have a long list of possible side effects. Emphasizing the “possible”, because some people have no side effects at all and others just in severe level.

The most common dose of medication is 400 mg or 800 mg a day, and I am at the 800 mg. Which is also the maximum dose. One side effect that occurs for me, especially since the dose was increased from 400 to 800 mg, are watery and slightly puffy eyes. And that leads sometimes to strange situations.

For example, you can sit back and watch at the television how the finance minister defends his budget in parliament, or  you see an advertisement about detergents, or a picture of a for you obscure and apparently minimalist artwork. And suddenly, without any warning, tears are rolling down your cheeks.
Or you hear or read the nonsensical statements of a politician with whom you absolutely not agree, or your favorite football team gets – while they are already 6-0 ahead – in the last minute goal against. And the tears are there again.

As long as you’re just alone it is not so bad, but when others people are present it sometimes look strange.
As I’m writing this post, I feel that the tears start to flow again. Ah, I just tell myself that these are tears of joy…

Leave a Reply

Your email address will not be published. Required fields are marked *

two × four =